Alert archive / Tennessee / Flash Flood Warnings in 2010
Flash Flood Warning 167, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 10, 2010, 7:28 PM CDT for Decatur County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2010, 7:28 PM CDT (00:28 UTC)
- Expired
- Jun 10, 2010, 9:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Decatur County, TN
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 394 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 496 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -243 m²/s²
- 0-3 km storm-relative helicity
- -229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 6:44 PM CDT, 44 minutes earlier.
Area forecast discussion, Jun 10, 6:44 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
644 PM CDT THU JUN 10 2010
.UPDATE...
UPDATED FOR 00Z AVIATION DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 347 PM CDT THU JUN 10 2010/
DISCUSSION...FORECAST FOCUS ON HEAVY RAIN POTENTIAL TONIGHT
ASSOCIATED WITH UPPER LOW THEN ON EXCESSIVE HEAT INTO NEXT WEEK.
SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT.
AT 3 PM...SKIES WERE PARTLY TO MOSTLY CLOUDY ACROSS THE MIDSOUTH.
THERE APPEARS TO BE A BOUNDARY LOCATED ALONG A JONESBORO TO
MEMPHIS TO TUPELO LINE. SOUTH OF HERE...CU HAS NOT HAD A HARD
PROBLEM FORMING...BUT NORTH THERE IS LITTLE OR NO CU AND MORE
STRATUS. DESPITE THIS BOUNDARY...DEW POINTS ARE INTO THE 70S AND
IN SOME CASES...MID TO UPPER 70S WITH TEMPERATURES IN THE MID 80S
TO LOWER 90S. SCATTERED THUNDERSTORMS STAND THE BEST CHANCE OF
FORMING IN THE SEEMINGLY MORE UNSTABLE AIRMASS WHERE THE CU HAS
FORMED OVER NORTHERN MS AND EASTERN AR. RADAR ALSO SHOWS THIS IS
THE CASE.
THE DIURNAL THUNDERSTORM ACTIVITY SHOULD DIMINISH THIS EVENING.
ATTENTION THEN TURNS TO THE SLOW MOVING CUT OFF LOW OVER NORTHEAST
TEXAS PROGGED TO TRACK ACROSS ARKANSAS TONIGHT AND FRIDAY MORNING.
MODELS DIFFER A BIT ON THE TIMING AND PLACEMENT OF THIS LOW...SO
WILL TAKE A GENERAL COMPROMISE OF ALL MODELS. THIS PLACES EASTERN
ARKANSAS AND THE MISSOURI BOOTHEEL UNDER THE GUN FOR HEAVY RAIN
LATE TONIGHT. A COMPACT AREA OF SHOWERS AND THUNDERSTORMS
ASSOCIATED WITH THE LOW HAS PRODUCED SEVERAL INCHES OF RAIN OVER
TEXAS DURING THE PAST 24 HOURS. LUCKILY THIS SYSTEM WILL
ACCELERATE SOMEWHAT AS IT TRACKS NORTHEAST...SO NOT EXPECTING THE
DELUGE SEEN IN TEXAS. HOWEVER...PW/S NEAR THIS LOW ARE EXTREMELY
HIGH NEAR 2.4 INCHES AND THE ATMOSPHERE SHOULD BE FAVORABLE FOR
EFFICIENT PRECIPITATION THROUGH FRIDAY. THUS THE HEAVY RAIN THREAT
IS RATHER HIGH AND THERE COULD BE AREAS THAT EXCEED 2 TO 4 INCHES
NEAR THE CORRIDOR WHERE THE LOW TRACKS. ISSUED A FLASH FLOOD WATCH
FROM 06Z-18Z FRIDAY WEST OF THE RIVER.
THE SYSTEM WILL LIFT NORTH INTO THE OHIO VALLEY FRIDAY AFTERNOON...
WITH DECREASING CLOUDS AND DECREASING POPS FRIDAY AFTERNOON. WAA
UNDER FULL FORCE TOMORROW AFTN WITH 925 MB TEMPS RISING TO +26
ACROSS THE SOUTHERN HALF OF THE CWA. DRY ADIABATICALLY THIS SPELLS
MID 90S. IT/S VERY HARD NOT TO MIX TO AT LEAST 925MB THIS TIME OF
YEAR. LINGERING CLOUDS ACROSS THE NORTH WILL KEEP THINGS SLIGHTLY
COOLER. TOOK A COMPROMISE OF THE MAV/MET. HIGH DEWS WILL BRING
HEAT INDEX VALUES TO BETWEEN 100-105F.
LONG TERM...SATURDAY THROUGH NEXT THURSDAY.
SATURDAY AND SUNDAY THE WAA CONTINUES AS THE UPPER RIDGE BUILDS
ACROSS THE LOWER MS VALLEY. HEIGHTS INCREASE TO 595 DAM BY LATE
SATURDAY AFTERNOON WITH 925 MB TEMPS OF +27C THROUGH AT LEAST
SUNDAY. DRY ADIABATICALLY THIS MEANS MID TO UPPER 90S. HEAT INDEX
VALUES SHOULD RISE TO AROUND 105F AREAWIDE AND HEAT ADVISORIES
WILL LIKELY BE NEEDED THIS WEEKEND. LOWS WILL STRUGGLE TO DROP
MUCH BELOW 80 IN DOWNTOWN MEMPHIS AND MID 70S ELSEWHERE. HAVE ISSUED
A SPECIAL WEATHER STATEMENT REGARDING THE EXCESSIVE HEAT.
NEW 12Z GFS/ECMWF HAVE COME INTO MUCH BETTER AGREEMENT FOR EARLY
NEXT WEEK REGARDING THE RIDGE POSITIONING. YESTERDAY THE GFS
INSISTED ON BREAKING DOWN THE RIDGE LATE SUNDAY AND NOW IT AGREES
WITH THE ECMWF ON KEEPING IT IN PLACE THROUGH THE MIDDLE OF NEXT
WEEK. THE HEAT WAVE CONTINUES DURING THAT TIME AND HEAT ADVISORIES
MAY ALSO BE NEEDED INTO NEXT WEEK.
BY TUESDAY OR SO...TEMPERATURES ALOFT COOL A BIT SO A FEW
THUNDERSTORMS COULD FIRE DIURNALLY THROUGH THE REST OF THE WEEK.
THIS MAY KEEP TEMPERATURES A FEW DEGREES COOLER THAN THIS WEEKEND.
BORGHOFF
AVIATION...
00Z TAFS
TWO AREAS OF CONVECTION THIS EVENING. ONE OVER NORTHERN
MISSISSIPPI AND WESTERN TENNESSEE WHERE SCATTERED ST0RMS HAVE BEEN
DRIFTING NORTH...THE OTHER MORE COMPLEX AREA IS ACR0SS CENTRAL
ARKANSAS AND MOVING NORTHEAST. THIS AREA IS ASSOCIATED WITH AN
UPPER LEVEL LOW THAT WILL BRING A MORE PERSISTENT
RAIN...OCCASIONAL THUNDER...FOR ALL SITES MAINLY AFTER 05Z. PATCHY
MVFR CIGS EXPECTED AT KJBR BETWEEN 08-15Z AS THE LOW MOVES
OVERHEAD. CONFIDENT THAT STORM ACTIVITY ON STATION WILL BE AT
KMKL AND KMEM FIRST TWO HOURS OF TAF PERIOD WITH KTUP AND KJBR
TRAILING AN HOUR LATER. WINDS WILL BE SOUTHEAST TO SOUTH AT 5-10KNOTS
OVERNIGHT...THEN SHIFTING MORE SOUTHWEST...WITH SOME GUSTS AT
KJBR. RAIN WILL BE ENDING BY MID TO LATE MORNING. BELIEVE ALL
SITES WILL REMAIN DRY LATE IN TAF PERIOD.
JAB
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 76 93 78 97 / 50 50 10 10
MKL 76 92 74 95 / 30 50 10 10
JBR 75 91 76 96 / 60 80 10 10
TUP 74 95 75 97 / 30 30 10 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH FROM 1 AM CDT FRIDAY THROUGH FRIDAY AFTERNOON
FOR CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-
MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH FROM 1 AM CDT FRIDAY THROUGH FRIDAY AFTERNOON
FOR DUNKLIN-PEMISCOT.
MS...NONE.
TN...NONE.
&&Hazardous weather outlook, Jun 10, 3:52 PM CDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 352 PM CDT THU JUN 10 2010 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-111200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 352 PM CDT THU JUN 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT AFTER 1 AM TONIGHT WEST OF THE MISSISSIPPI RIVER. A SLOW MOVING CUT OFF LOW WILL TRACK ACROSS ARKANSAS LATE TONIGHT. ALONG THE LOW TRACK AND JUST TO THE EAST IS WHERE HEAVY RAIN IS EXPECTED. RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE FLASH FLOOD WATCH AREA. OTHER SCATTERED THUNDERSTORMS WILL TEND TO WEAKEN THIS EVENING EAST OF THE RIVER AS DAYTIME INSTABILITY DECREASES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FLASH FLOOD WATCH CONTINUES UNTIL 1 PM FRIDAY WEST OF THE MISSISSIPPI RIVER. HEAVY RAIN ASSOCIATED WITH THE CUT OFF LOW WILL DIMINISH LATE FRIDAY MORNING IN EASTERN ARKANSAS AND THE MISSOURI BOOTHEEL. PROLONGED HEAT AND HUMIDITY WILL FIRST ARRIVE FRIDAY AFTERNOON OVER NORTHERN MISSISSIPPI AND ACROSS THE ENTIRE MIDSOUTH SATURDAY THROUGH EARLY NEXT WEEK. DAYTIME HIGHS IN THE MID TO UPPER 90S AND HIGH HUMIDITY WILL MAKE FOR HEAT INDEX VALUES AROUND 105 DEGREES EACH DAY. LOWS WILL STRUGGLE TO DROP MUCH BELOW 80 IN DOWNTOWN MEMPHIS AND IN THE MID 70S ELSEWHERE. THIS WILL MAKE FOR DANGEROUS CONDITIONS FOR THOSE WHO CANNOT TAKE ADEQUATE SHELTER FROM THE HEAT. HEAT ADVISORIES ARE LIKELY THIS WEEKEND AND EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. BORGHOFF
In the hours before
Special weather statement, Jun 10, 4:39 PM CDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 439 PM CDT THU JUN 10 2010 MSZ002-003-013-014-102230- BENTON MS-MARSHALL MS-UNION MS-LAFAYETTE MS- 439 PM CDT THU JUN 10 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 530 PM CDT FOR... SOUTH CENTRAL BENTON COUNTY IN NORTHEAST MISSISSIPPI... NORTHWESTERN UNION COUNTY IN NORTHEAST MISSISSIPPI... NORTHEASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI... SOUTHEASTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 3 MILES NORTH OF CAMBRIDGE AT 440 PM CDT... MOVING NORTH AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN BENTON...LAFAYETTE...MARSHALL AND UNION COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 10, 5:04 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 504 PM CDT THU JUN 10 2010 MSZ003-004-014-102245- TIPPAH MS-BENTON MS-UNION MS- 504 PM CDT THU JUN 10 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 545 PM CDT FOR... SOUTHEASTERN BENTON COUNTY IN NORTHEAST MISSISSIPPI... SOUTHERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI... NORTHWESTERN UNION COUNTY IN NORTHEAST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 8 MILES WEST OF KEOWNVILLE AT 505 PM CDT... MOVING NORTHEAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN BENTON...TIPPAH AND UNION COUNTIES...INCLUDING LOCATIONS NEAR RIPLEY...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 10, 5:32 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 532 PM CDT THU JUN 10 2010 MSZ008-012-102315- TATE MS-PANOLA MS- 532 PM CDT THU JUN 10 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 615 PM CDT FOR... NORTHEASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI... SOUTHEASTERN TATE COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 3 MILES NORTHWEST OF JOHN W KYLE STATE PARK AT 532 PM CDT...MOVING NORTH AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN PANOLA AND TATE COUNTIES...INCLUDING LOCATIONS NEAR JOHN W KYLE STATE PARK...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 10, 5:38 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 538 PM CDT THU JUN 10 2010 ARZ028-TNZ048-049-102330- MISSISSIPPI AR-LAUDERDALE TN-TIPTON TN- 538 PM CDT THU JUN 10 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 630 PM CDT FOR... CENTRAL MISSISSIPPI COUNTY IN EASTERN ARKANSAS... SOUTHWESTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE... NORTH CENTRAL TIPTON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER FULTON AT 538 PM CDT...MOVING NORTHEAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN LAUDERDALE...MISSISSIPPI AND TIPTON COUNTIES...INCLUDING LOCATIONS NEAR FORT PILLOW STATE PARK...LUXORA AND OSCEOLA...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES OPEN LAKE...SUNK LAKE AND THE CHUTE.
Special weather statement, Jun 10, 6:56 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 656 PM CDT THU JUN 10 2010 MSZ001-TNZ088-089-110045- DE SOTO MS-FAYETTE TN-SHELBY TN- 656 PM CDT THU JUN 10 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 745 PM CDT FOR... NORTHEASTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI... WEST CENTRAL FAYETTE COUNTY IN SOUTHWEST TENNESSEE... EASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER OLIVE BRANCH AT 657 PM CDT...MOVING NORTH AT 25 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN DESOTO...FAYETTE AND SHELBY COUNTIES...INCLUDING LOCATIONS NEAR BARTLETT...COLLIERVILLE...CORDOVA...GERMANTOWN...OLIVE BRANCH AND SOUTHAVEN...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 10, 7:11 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 711 PM CDT THU JUN 10 2010 TNZ021-054-055-110045- DECATUR TN-CARROLL TN-HENDERSON TN- 711 PM CDT THU JUN 10 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 745 PM CDT FOR... DECATUR COUNTY IN TENNESSEE... SOUTHEASTERN CARROLL COUNTY IN NORTHWEST TENNESSEE... EASTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED FROM NATCHEZ TRACE STATE PARK TO 5 MILES SOUTHWEST OF DECATURVILLE AT 712 PM CDT...MOVING NORTHEAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CARROLL...DECATUR AND HENDERSON COUNTIES...INCLUDING LOCATIONS NEAR NATCHEZ TRACE STATE FOREST AND NATCHEZ TRACE STATE PARK...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES PIN OAK LAKE.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:14 PM CDT | Flash Flood Warning | MEG | Shelby | 2 hr |
| Jun 11, 2:56 PM CDT | Heat Advisory | MEG | Carroll, Chester, Crockett, Decatur, Dyer, Fayette and 14 more | 3 days |
Nearby
Flash Flood Warnings in Tennessee, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.